week 6 geno 3b
treatment seemed to be going ok- two sluggish days after interferon-but now have to stop as platelets dropped below 30.
im bummed but would like to know how typical or not this may be
platelet count at start was only about 70 and they have been low for over a year.
vl was 200k at start-i think doc said it went to 50k at week 4
any info out there?
Sorry Scoop, platelets are about the only thing there isn't a rescue for. I've heard some talk about a drug that may or may not be FDA approved but the side effects are horrible is my understanding. Will your doc resume tx when your platelets go back up? I hope you can either continue tx later or if you have to wait there are better drugs coming the down the pike so either way I wish you the best. BTW my platelets and ANC started to tank at about 7 weeks and I had to reduce peg dosage but fortunately they went back up enough to full dose again. You just never know with these toxins how our poor little bodies are going to react. Mine was strongly objecting to it for a while. Good Luck Scoop. I just love saying your name SCOOP SCOOP SCOOP. Fun name!!!
So sorry to hear you had to stop treatment because of your low platelet count. Platelets dropping during treatment is to be expected and is caused by the interferon. Since you started with a count of 70,000 that doesn't give you many platelets to drop. Once you get in the 20ks most doctors will stop treatment. Although some docs will stop at higher levels also.
Normal platelet count range is between 150,000-400,000. Did your doctor ever explain why you have such a low platelet count (70,000) to begin with? What did your biopsy say as far as Stage and Grade? Or didn't you have one because you are genotype 3?
I also had a pretreatment platelet count of about 70k. And dropped to 26k during week 12 of treatment. The reason I have a low platelet count is that I have stage 4 liver disease (cirrhosis) with portal hypertension.
* Cirrhosis (scar tissue in the liver) causes portal hypertension (high pressure in the portal vein)
* Portal hypertension cause the spleen to enlarge
* An enlarged spleen traps platelets. (The platelet count begins to DROP)
* A low platelet count causes blood to not clot properly. (Blood takes longer to clot.)
Do you have any indications you may have advanced liver disease?
The good new is there may be a new drug coming out in the next year or so (if trials continue to be successful) that raises platelets. That would really help a lot of us to continue treatment and give us a chance to clear this virus.
Can't tell how you where responding to treatment as you weren't on treatment long enough to drop 2 log or become undetectable.
thanks for the note back -i hope you've had good luck with your battle.
my doc didn't biopsy dialing me as early stage cirrhosis from symptoms etc. (beginnings of portal hypertension, water retention so yes i have advanced liver disease -also probable 30+ years with hep c).
if count comes up i'll be able to get back on (test next wed. for possible friday interferon)
anyway i would like to continue sharing info as i've found this forum an incredible source to help me and would like to contribute. thank you again for the info.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.